MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM

STRYKER LEIBINGER FREIBURG UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM
Catalog Number 62-32440
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the instrument broke when the surgeon was attempting to reduce the fracture.The tip of the bone repositioning instrument remains in the patient, even though the surgeon did attempt to remove it for approximately one hour.Otherwise, it was reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
The investigation shows that the product subject to the complaint had reached its life time at the event date of the reported incident.The relevant quality documents indicate that the product was manufactured according to specifications and was accepted into stock without any discrepancies.There is no indication for a quality issue with the article in question, nor is there any indication for a deviation from the defined quality specifications within development or manufacturing.No indications for unusual or unexpected circumstances could be identified, either.Moreover it is to be concluded that the reported incident originated from a common case of wear and tear resulting from aging as it is to be expected with mechanical medical devices subject to reprocessing after reaching their life time, not making any further action necessary.This complaint will be considered in statistical analyses at frequent intervals.
 
Event or Problem Description

Brand Name
UNIVERSAL BONE REPOSITIONING INSTRUMENT, DIAM.3.2MM
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8947234
Report Number0008010177-2019-00058
Device Sequence Number2510320
Product Code HTW
UDI-Device Identifier07613153171096
UDI-Public07613153171096
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number62-32440
Device Lot NumberAB03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;